Alert archive / New Jersey / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 7, 2019, 8:51 PM EDT for 5 counties in New Jersey. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2019, 8:51 PM EDT (00:51 UTC)
- Expired
- May 7, 2019, 9:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Somerset County, NJ
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
168
WWUS81 KPHI 080051
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
851 PM EDT Tue May 7 2019
NJZ009-010-012>015-080115-
Hunterdon-Eastern Monmouth-Western
Monmouth-Somerset-Middlesex-Mercer-
851 PM EDT Tue May 7 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
HUNTERDON...MERCER...SOMERSET...CENTRAL MONMOUTH AND MIDDLESEX
COUNTIES...
At 850 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Martinsville to Frenchtown. Movement was
southeast at 30 mph.
Pea size hail is possible with these storms. Wind gusts up to 35 mph
are also possible.
Locations impacted include...
Trenton, New Brunswick, Perth Amboy, Long Branch, Somerville,
Somerset, Edison, Middletown, Old Bridge, East Brunswick,
Bridgewater, South Brunswick, Sayreville, North Brunswick, Marlboro,
Manalapan, Ewing, Tinton Falls, Holmdel and Middlesex.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4014 7462 4019 7470 4015 7472 4033 7494
4040 7496 4043 7507 4054 7507 4068 7453
4062 7442 4060 7446 4060 7439 4051 7425
4046 7426 4045 7415 4038 7404 4035 7407
4035 7400 4032 7403 4033 7397 4031 7397
TIME...MOT...LOC 0050Z 316DEG 27KT 4063 7457 4051 7503
$$
POWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 7, 8:38 PM EDT, 13 minutes earlier.
Area forecast discussion, May 7, 8:38 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 838 PM EDT Tue May 7 2019 .SYNOPSIS... A cold front will cross the region from the north through the evening and overnight period. This front will likely remain over or just south of the region through Thursday before lifting back to the north as a warm front Thursday night as low pressure moves northeast into Ontario. This system's cold front will then move through late Friday into early Saturday. High pressure will briefly build in on Saturday before another system likely impacts the area Sunday into Monday. && .NEAR TERM /THROUGH WEDNESDAY/... As of 8 PM, The front is over the southern Poconos and far NW NJ. This front will continue to sink south through the region late tonight and by daybreak Wednesday. Along the front, we are seeing a line of showers, and some thunderstorms. However, as surface temperatures start to decrease over the next few hours, expect the coverage of thunderstorms to decrease. It will take some time for the dryer air to filter down into the region, so there should some fog and stratus developing after the showers end and in the pre-dawn hours. Lows tonight will range from the 40s in the Poconos to the 50s elsewhere. && .SHORT TERM /WEDNESDAY NIGHT THROUGH 6 PM WEDNESDAY/... Cold front becomes stationary south of Delmarva on Wednesday. Heights will rise as H5 ridge builds through the Ohio Valley. However, some weak shortwaves will pass through the region. These shortwaves will interact with the front to touch off some showers across Delmarva, mainly in the morning. Highs on Wednesday will be some 5-10 degrees cooler than Tuesday, generally in the 60s to around 70. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... Wednesday night through Friday... Wednesday night through Thursday, frontal boundary remains stalled across the Delmarva extending N/W across central PA as high pressure sits off to the north and east and a low pressure system advances NE towards the Great Lakes Thursday. This will keep most of the region on the cool side of the boundary with mostly cloudy skies, coolish temps, and the chance for a few scattered showers...especially over eastern PA by late Thursday. However by and large this period looks to be dry and any precip should be on the lighter side with convection remaining to our south and west. For Thursday night into early Friday, front finally advances northward through the area as a warm front as low pressure continues moving NE into Ontario. The resulting warm advection pattern will bring increasing chances for showers confined mainly to eastern PA as upper level ridge crest also moves off to the east. More widespread showers/storms are likely by Friday afternoon as the aformentioned system's cold front arrives from the north and west. Still early to get too specific with the forecast but indications are for PWATs to exceed 1.5 inches with Deep layer shear potentially 40-50+ knots so both hydro concerns and severe potential will have to be monitored. Ahead of the front it will also be much warmer and more humid until the front passes very late day or at night. Friday night through Tuesday... Not too much change to the overall weather pattern we've been stuck in. Cold front eventually moves through Friday night into early Saturday but will likely stall not too far to our south. Still, weak high pressure still looks to build in Saturday bringing mostly dry conditions with variable cloud cover. Still can't rule out a few showers though, especially over the Delmarva. Temperatures should be near average for this time of year. Saturday night into Sunday, conditions look to turn unsettled and wet once again as a low pressure system develops along the front to our south and moves northeast affecting the area through Sunday with more rain. Indications at this point are that impacts from this system may last through Monday as the lagging upper level trough moves through bringing more showers even as the surface low will be off to the east. Improvement should follow for Tuesday. && .AVIATION /01Z WEDNESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...SHRA and a few TSRA will pass through the terminals through 04Z. Conditions start out VFR, though brief IFR conditions are possible with the SHRA/TSRA. MVFR CIGs develop late tonight and into daybreak Wednesday. South winds less than 10 kt, becoming LGT/VRB. Wednesday...MVFR CIGs initially, then VFR by midday. NE winds less than 10 kt, becoming E. OUTLOOK... Wednesday night through Thursday night...Multiple periods of sub-VFR conditions are likely due to low stratus. Winds generally from the E/SE around 5-10 knots or less. Friday...Increasing chances for showers/storms with continuing periods of Sub VFR as a cold front approaches and moves through late day Friday. Winds generally SW 10-15 knots with gusts to 20 knots. Friday night through Saturday...Showers storms possible into Friday night before clearing by Saturday with conditions becoming mainly VFR for Saturday. Winds shifting to NW around 10 knots by Saturday. Saturday night - Sunday...Sub VFR conditions likely as next system moves through with more rain. && .MARINE... Tonight...Winds may gust to 20 kt. Seas on the New Jersey coastal waters will be close, but should be just below 5 feet. On the Delaware coastal waters however, seas near 6 feet are expected to continue through early Wednesday morning. Therefore, have issued a Small Craft Advisory for the coastal waters from Fenwick Island to Cape May. Wednesday...Winds and seas below SCA criteria. OUTLOOK... Wednesday night through Thursday night...Mainly sub-SCA although seas may nudge towards 5 ft late Thursday into Thursday night with wind gusts to around 20 knots by this time as well. Friday...SCA conditions expected with seas with seas in the 5-6ft. range and southerly winds gusting to 25 kts or more. Saturday... SCA conditions subsiding by Saturday AM and remaining sub SCA through the day. && .TIDES/COASTAL FLOODING... Elevated tides possibly approaching minor thresholds are possible on the Delaware River Wednesday morning. && .EQUIPMENT... The KDIX radar is out of service until further notice due to a hardware failure. Surrounding radars include KDOX, KOKX, KLWX, KCCX, KBGM and TPHL. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...Small Craft Advisory until 4 AM EDT Wednesday for ANZ454-455. && Synopsis...Fitzsimmons Near Term...Johnson/MPS Short Term...MPS Long Term...Fitzsimmons Aviation...Fitzsimmons/Johnson/MPS Marine...Fitzsimmons/Johnson/MPS Tides/Coastal Flooding... Equipment...
Hazardous weather outlook, May 7, 3:02 PM EDT, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 302 PM EDT Tue May 7 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-081915- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 302 PM EDT Tue May 7 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-081915- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 302 PM EDT Tue May 7 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, May 7, 7:45 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
745 PM EDT Tue May 7 2019
PAZ060>062-080015-
Lehigh-Northampton-Berks-
745 PM EDT Tue May 7 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKS...LEHIGH AND
WEST CENTRAL NORTHAMPTON COUNTIES...
At 744 PM EDT, a strong thunderstorm was located over Wanamakers, or
11 miles southeast of Tamaqua, moving east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Allentown, Bethlehem, Emmaus, Northampton, Slatington, Bath,
Walnutport, Neffs, Wanamakers, Coffeetown, New Tripoli, Jordan
Valley, Ancient Oaks, Emerald, Schnecksville, Claussville,
Catasauqua, Coplay, Macungie and North Catasauqua.
LAT...LON 4068 7590 4069 7587 4070 7583 4076 7572
4072 7537 4043 7555 4066 7591
TIME...MOT...LOC 2344Z 291DEG 24KT 4068 7582
POSpecial weather statement, May 7, 8:12 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
812 PM EDT Tue May 7 2019
NJZ007-009-010-PAZ060>062-103-105-106-080100-
Hunterdon-Somerset-Warren-Lower Bucks-Upper Bucks-Lehigh-Western
Montgomery-Northampton-Berks-
812 PM EDT Tue May 7 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HUNTERDON...
SOUTHWESTERN WARREN...SOUTHWESTERN SOMERSET...NORTHEASTERN BERKS...
NORTHWESTERN MONTGOMERY...SOUTHERN LEHIGH...NORTHWESTERN BUCKS AND
SOUTHEASTERN NORTHAMPTON COUNTIES...
At 811 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Pleasant Valley to Lehigh University
to near Hamburg. Movement was southeast at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Allentown, Easton, Somerville, Somerset, Bethlehem, Bridgewater,
Middlesex, Emmaus, Bound Brook, Manville, Quakertown, Perkasie,
Byram, Wilson, Bedminster, Hellertown, Kutztown, Flemington, Hamburg
and Fleetwood.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4057 7602 4060 7601 4062 7543 4075 7501
4059 7450 4056 7453 4052 7449 4039 7488
4035 7569 4056 7609
TIME...MOT...LOC 0011Z 298DEG 33KT 4072 7507 4061 7540 4058 7602
POSpecial weather statement, May 7, 8:51 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
851 PM EDT Tue May 7 2019
NJZ009-010-012>015-080115-
Hunterdon-Eastern Monmouth-Western
Monmouth-Somerset-Middlesex-Mercer-
851 PM EDT Tue May 7 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
HUNTERDON...MERCER...SOMERSET...CENTRAL MONMOUTH AND MIDDLESEX
COUNTIES...
At 850 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Martinsville to Frenchtown. Movement was
southeast at 30 mph.
Pea size hail is possible with these storms. Wind gusts up to 35 mph
are also possible.
Locations impacted include...
Trenton, New Brunswick, Perth Amboy, Long Branch, Somerville,
Somerset, Edison, Middletown, Old Bridge, East Brunswick,
Bridgewater, South Brunswick, Sayreville, North Brunswick, Marlboro,
Manalapan, Ewing, Tinton Falls, Holmdel and Middlesex.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4014 7462 4019 7470 4015 7472 4033 7494
4040 7496 4043 7507 4054 7507 4068 7453
4062 7442 4060 7446 4060 7439 4051 7425
4046 7426 4045 7415 4038 7404 4035 7407
4035 7400 4032 7403 4033 7397 4031 7397
TIME...MOT...LOC 0050Z 316DEG 27KT 4063 7457 4051 7503
POThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:12 PM EDT | Special Weather Statement | PHI | Hunterdon, Somerset | 48 min |
| May 7, 8:24 PM EDT | Small Craft Advisory | PHI | 31 hr | |
| May 8, 1:06 AM EDT | Areal Flood Advisory | PHI | Camden, Gloucester | 4 hr |
| May 7, 8:54 PM EDT | Special Weather Statement | PHI | Bucks, Montgomery | 66 min |
Nearby
Special Weather Statements in New Jersey, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.